MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUET®; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY DUET®; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46917
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a catheter.It was reported that the external lumbar drainage kit was implanted on (b)(6) 2022, and today, (b)(6) 2022, detachment of the connection to the catheter was observed after a subtle movement of the catheter.This was reported outside of a procedure, while the patient was in the intensive care unit (icu).There was no reported impact to the patient.
 
Additional Manufacturer Narrative
This event occurred in (b)(6).No products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was discarded at the site.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that there were no environmental/external/patient factors that may have led or contributed to the issue and no patient factor have contributed to the issue.The duet system connection to the lumbar catheter dislodged after subtle movement by the patient.The lumbar catheter was left in the patient since it was not the issue.

Brand Name
DUET®
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13282463
Report Number2021898-2022-00006
Device Sequence Number4933922
Product Code GWM
UDI-Device Identifier00613994445407
UDI-Public00613994445407
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model Number46917
Device Catalogue Number46917
Device Lot Number219170837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale